Skip to main content Accessibility help
×
Home
Hostname: page-component-768dbb666b-l8xdn Total loading time: 0.325 Render date: 2023-02-05T04:52:45.893Z Has data issue: true Feature Flags: { "useRatesEcommerce": false } hasContentIssue true

Ground states of singularly perturbed convection-diffusion equation with oscillating coefficients

Published online by Cambridge University Press:  04 August 2014

A. Piatnitski
Affiliation:
Narvik University College, Postboks 385, 8505 Narvik, Norway, and P.N. Lebedev Physical Institute of RAS, 53, Leninski pr., 119991 Moscow, Russia. andrey@sci.lebedev.ru
A. Rybalko
Affiliation:
Kharkiv National University of Economics, 9a Lenin ave., 61166 Kharkiv, Ukraine; nrybalko@yahoo.com
V. Rybalko
Affiliation:
Mathematical Department, B.Verkin Institute for Low Temperature Physics and Engineering of the NASU, 47 Lenin ave., 61103 Kharkiv, Ukraine; vrybalko@ilt.kharkov.ua ,
Get access

Abstract

We study the first eigenpair of a Dirichlet spectral problem for singularly perturbed convection-diffusion operators with oscillating locally periodic coefficients. It follows from the results of [A. Piatnitski and V. Rybalko, On the first eigenpair of singularly perturbed operators with oscillating coefficients. Preprint www.arxiv.org, arXiv:1206.3754] that the first eigenvalue remains bounded only if the integral curves of the so-called effective drift have a nonempty ω-limit set. Here we consider the case when the integral curves can have both hyperbolic fixed points and hyperbolic limit cycles. One of the main goals of this work is to determine a fixed point or a limit cycle responsible for the first eigenpair asymptotics. Here we focus on the case of limit cycles that was left open in [A. Piatnitski and V. Rybalko, Preprint.

Type
Research Article
Copyright
© EDP Sciences, SMAI, 2014

Access options

Get access to the full version of this content by using one of the access options below. (Log in options will check for institutional or personal access. Content may require purchase if you do not have access.)

References

H. Abou-Kandil, G. Freiling, V. Ionescu and G. Jank, Matrix Riccati equations in control and systems theory. Systems and Control: Foundations and Applications. Birkhäuser Verlag, Basel (2003).
Allaire, G. and Capdeboscq, Y., Homogenization of a spectral problem in neutronic multigroup diffusion. Comput. Methods Appl. Mech. Engrg. 187 (2000) 91117. Google Scholar
Allaire, G. and Piatnitski, A., Uniform spectral asymptotics for singularly perturbed locally periodic operators. Commun. Partial Differ. Eq. 27 (2002) 705725. Google Scholar
Allaire, G., Pankratova, I. and Piatnitski, A., Homogenization and concentration for a diffusion equation with large convection in a bounded domain. J. Funct. Anal. 262 (2012) 300330. Google Scholar
Allaire, G. and Raphael, A.-L., Homogenization of a convection-diffusion model with reaction in a porous medium. C. R. Math. Acad. Sci. Paris 344 (2007) 523528. Google Scholar
Aronson, D.G., Non-negative solutions of linear parabolic equations. Annal. Scuola Norm. Sup. Pisa 22 (1968) 607694. Google Scholar
Capdeboscq, Y., Homogenization of a diffusion equation with drift. C. R. Acad. Sci. Paris Ser. I Math. 327 (1998) 807812. Google Scholar
Capuzzo-Dolcetta, I. and Lions, P.-L., Hamilton−Jacobi equations with state constraints. Trans. Amer. Math. Soc. 318 (1990) 643683. Google Scholar
P. Donato and A. Piatnitski, Averaging of nonstationary parabolic operators with large lower order terms. Multi scale problems and asymptotic analysis. Vol. 24, GAKUTO Int. Ser. Math. Sci. Appl. Gakkotosho, Tokyo (2006) 153–165.
Kifer, Yu., On the principal eigenvalue in a singular perturbation problem with hyperbolic limit points and circles. J. Differ. Eqs. 37 (1980) 108139. Google Scholar
O.A. Ladyzhenskaya, V.A.Solonnikov and N.N. Uraltzeva, Linear and Quasi-linear Equations of Parabolic Type. AMS (1988).
Piatnitski, A., Asymptotic Behaviour of the Ground State of Singularly Perturbed Elliptic Equations. Commun. Math. Phys. 197 (1998) 527551. Google Scholar
A. Piatnitski and V. Rybalko, On the first eigenpair of singularly perturbed operators with oscillating coefficients. Preprint available at www.arxiv.org, arXiv:1206.3754.
Evans, L.C. and Ishii, H., A PDE approach to some asymptotic problems concerning random differential equation with small noise intensities. Ann. Inst. Henri Poincaré 2 (1985) 120. Google Scholar
Mitake, H., Asymptotic solutions of Hamilton−Jacobi equations with state constraints. Appl. Math. Optim. 58 (2008) 393410. Google Scholar
Ishii, H. and Mitake, H., Representation formulas for solutions of Hamilton−Jacobi equations with convex Hamiltonians. Indiana Univ. Math. J. 56 (2007) 21592183. Google Scholar
Protter, M.H. and Weinberger, H.F., On the spectrum of general second order operators. Bull. Amer. Math. Soc. 72 (1966) 251255. Google Scholar
A.L. Pyatnitskii and A.S. Shamaev, On the asymptotic behavior of the eigenvalues and eigenfunctions of a nonselfadjoint operator in Rn. (Russian) Tr. Semin. Im. I.G. Petrovskogo 23 (2003) 287–308, 412; translation in J. Math. Sci. 120 (2004) 1411–1423.
M.I. Freidlin and A.D. Wentzell, Random perturbations of dynamical systems, vol. 260. Fundamental Principles Math. Sci. Springer-Verlag, New York (1984).

Save article to Kindle

To save this article to your Kindle, first ensure coreplatform@cambridge.org is added to your Approved Personal Document E-mail List under your Personal Document Settings on the Manage Your Content and Devices page of your Amazon account. Then enter the ‘name’ part of your Kindle email address below. Find out more about saving to your Kindle.

Note you can select to save to either the @free.kindle.com or @kindle.com variations. ‘@free.kindle.com’ emails are free but can only be saved to your device when it is connected to wi-fi. ‘@kindle.com’ emails can be delivered even when you are not connected to wi-fi, but note that service fees apply.

Find out more about the Kindle Personal Document Service.

Ground states of singularly perturbed convection-diffusion equation with oscillating coefficients
Available formats
×

Save article to Dropbox

To save this article to your Dropbox account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you used this feature, you will be asked to authorise Cambridge Core to connect with your Dropbox account. Find out more about saving content to Dropbox.

Ground states of singularly perturbed convection-diffusion equation with oscillating coefficients
Available formats
×

Save article to Google Drive

To save this article to your Google Drive account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you used this feature, you will be asked to authorise Cambridge Core to connect with your Google Drive account. Find out more about saving content to Google Drive.

Ground states of singularly perturbed convection-diffusion equation with oscillating coefficients
Available formats
×
×

Reply to: Submit a response

Please enter your response.

Your details

Please enter a valid email address.

Conflicting interests

Do you have any conflicting interests? *